Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 55, NWS Shreveport, LA

May 29, 2017Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at May 29, 2017, 9:19 PM CDT for Sabine County, San Augustine County, Texas. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2017, 9:19 PM CDT (02:19 UTC)
Expired
May 31, 2017, 1:00 AM CDT
In force
28 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2). The gauge peaked at 12.11 ft at May 29, 2017, 9:00 PM CDT.

actionminormoderatemajor5101505/3005/3106/01
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

088 
WGUS44 KSHV 300219
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
919 PM CDT Mon May 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-310219-
/O.NEW.KSHV.FL.W.0055.170530T0219Z-170531T0600Z/
/AYIT2.1.ER.170530T0027Z.170530T0600Z.170530T1200Z.NO/
919 PM CDT Mon May 29 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Ayish Bayou Near San Augustine.
* until late Tuesday night...or until the warning is cancelled.
* AT  8:15 PM Monday The stage was 12.1 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 12.5 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow morning.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

20
1 follow-up statement
386 
WGUS84 KSHV 301404
FLSSHV


Flood Statement
National Weather Service Shreveport LA
904 AM CDT Tue May 30 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-301434-
/O.CAN.KSHV.FL.W.0055.000000T0000Z-170531T0600Z/
/AYIT2.1.ER.170530T0027Z.170530T0215Z.170530T0430Z.NO/
904 AM CDT Tue May 30 2017

The flood warning is cancelled for
  the Ayish Bayou Near San Augustine, Texas.
* At 815 AM Tuesday The stage was 11.5 feet. 
* Fell below flood stage at 1130 PM Monday.
* Flood stage is 12 feet. 
* Forecast...The river will continue to fall to 10.1 feet by
  Wednesday morning.  Also the Ayish Bayou crested at 12.1
  feet during Monday evening of Memorial Day.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 7:01 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 29, 7:01 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
701 PM CDT Mon May 29 2017

.AVIATION...
VFR conditions will continue through much of the 30/00Z TAF
period. A sct cu field should linger over portions of E TX/N LA
this evening and much of the overnight hours, along and S of the
H925 trough that will become stationary by 06Z near/just N of a
TYR/GGG, to along the AR/LA line. Meanwhile, the extensive cirrus
shield in place across much of E TX/N LA/SW AR will continue to
diminish from W to E this evening, which may allow for patchy FG
to develop by/shortly before daybreak Tuesday mainly S of a JDD,
to JXI, to ELD line. Believe the more restricted vsbys and cigs
will be at LFK after 09Z Tuesday, with the FG expected to
lift/become VFR by 14-15Z. However, IFR/low MVFR cigs should
develop shortly after daybreak over E TX S of I-20 across much of
N LA, with these cigs eventually lifting/becoming VFR by 17-18Z.
The VFR cigs appear to linger through the afternoon across E TX/N
LA S of I-20 before diminishing by/shortly after the end of the
00Z TAF period. Lt/Vrb winds tonight will become ESE around 5kts
after 16Z. /15/

&&

.PREV DISCUSSION... /issued 409 PM CDT Mon May 29 2017/

DISCUSSION...
A large thick veil of debris cirrus is finally pushing over the
Shreveport/Bossier metro area for a little warming for the rest of
the Memorial Day. Surface winds are fighting back from the North
with still lots of calm, but our 88D VAD wind is showing NW
5-10KTs. The frontal boundary is defuse with 60 dew points
separating 50s to the North and muggy 70s to far South. Radar has
been quiet since the mid to late morning mini flare up. Heating
may yet trigger a few cells, but models have some QPF even during
the overnight. So well see if sort of nocturnal development
unfolds on the Rubik's cube of winds we have at this time.

Little change expected with a continued chance for rain as the
Westerlies lift a weak low across SW U.S., underneath a ridge
over the NW U.S. (slow moving pattern with high over low) This
old front will wash out and then even reactivate with SW flow
aloft by late week. Then a 1021mb high will drop out of the mid
West U.S. and Great lakes late next weekend with some delightful
Northeast winds. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  85  67  85 /  20  20  20  30
MLU  67  84  66  85 /  40  50  20  30
DEQ  61  87  62  87 /  10  10  10  20
TXK  63  86  65  85 /  10  20  20  30
ELD  64  86  64  85 /  10  20  20  30
TYR  65  85  67  85 /  20  20  20  20
GGG  65  85  66  85 /  20  20  20  30
LFK  67  85  68  85 /  20  40  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, May 29, 12:50 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1250 PM CDT Mon May 29 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1250 PM CDT Mon May 29 2017

This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and Southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will be possible this
afternoon mainly around the stationary frontal boundary which
stretches along the I-20 corridor. A marginal threat for a couple
of isolated severe storms with damaging winds and large hail
exists late today. However, any thunderstorm can be a danger with
lightning to those caught outdoors. If thunder roars, go indoors.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An unsettled weather pattern will continue through this week as
the front drifts Northward. Scattered showers and thunderstorms
will be possible each day as a result. However, no widespread
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through
tonight.

24

In the hours before

Local storm report, May 29, 8:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     4 ESE HALLSVILLE        32.49N 94.51W
05/28/2017                   HARRISON           TX   LAW ENFORCEMENT

            SHERIFF REPORTS LARGE TREE DOWN ACROSS THE
            ROAD NEAR THE INTERSECTION OF FM ROAD 968
            AND MUNTZ CUT OFF ROAD BLOCKING TRAFFIC.

&&

20
Local storm report, May 29, 8:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 ESE HALLSVILLE        32.48N 94.53W
05/28/2017                   HARRISON           TX   NWS EMPLOYEE

            SEVERAL TREES DOWN BETWEEN MILE MARKER 607
            AND 608 IN INTERSTATE 20. WESTBOUND LANES
            WERE BLOCKED DUE TO SEVERAL TREES DOWN
            ACROSS THE ROAD.

&&

20
Local storm report, May 29, 8:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     3 ENE HALLSVILLE        32.51N 94.52W
05/28/2017                   HARRISON           TX   LAW ENFORCEMENT

            SHERIFF REPORTS SEVERAL LARGE TREES ACROSS
            HWY 80 NEAR FIRE TOWER ROAD BLOCKING
            TRAFFIC.

&&

20
Local storm report, May 29, 8:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          4 SSE GOLDONNA          31.97N 92.88W
05/28/2017                   WINN               LA   NWS STORM SURVEY

            EF1 TORNADO SNAPPED AND UPROOTED NUMEROUS
            HARDWOOD AND SOFTWOOD TREES. MAX WIND EST.
            AT 95 MPH. PATH LENGTH WAS 1.14 MILES AND
            PATH WIDTH WAS 564 YARDS.

&&

09
Local storm report, May 29, 8:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
05/28/2017                   CADDO              LA   PUBLIC

            WIDESPREAD WIND DAMAGE ALONG WITH NUMEROUS
            TREES DOWN ACROSS THE SOUTHERN SECTIONS OF
            SHREVEPORT.

&&

20
Local storm report, May 29, 9:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TORNADO          4 SE GOLDONNA           31.98N 92.86W
05/28/2017                   WINN               LA   NWS STORM SURVEY

            BRIEF EF1 TORNADO SNAPPED NUMEROUS TREES
            ALONG LA-156 BETWEEN GOLDONNA AND CALVIN.
            MAX WIND EST. 95 MPH. PATH LENGTH 0.12
            MILES. PATH WIDTH 127 YARDS.

&&

09

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.